Corticosteroid-Induced Pancreatitis in Patients with Autoimmune Bullous Disease: Case Report and Prospective StudyYoshizawa Y. · Ogasa S. · Izaki S. · Kitamura K.
Department of Dermatology, Saitama Medical Center, Saitama Medical School, Saitama, Japan
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Corticosteroid pulse therapy using very high doses may produce corticosteroid-induced pancreatitis (CIP) that is unexpected during conventional oral corticosteroid therapy and may sometimes be fatal. Our goal was to evaluate the relation between pulse corticosteroid administration and pancreatitis. A case of CIP is reported, and a prospective study was performed. Corticosteroid pulse therapy followed by 30 mg prednisolone orally was utilized in 7 hospitalized patients with autoimmune bullous disease, and serum pancreatic enzymes were measured during therapy. The case report revealed reproducible pancreatitis in a dose-dependent manner after 2 corticosteroid regimens. In the prospective study, serum pancreatic enzyme levels increased significantly within several days after pulse therapy, then decreased with tapering of the dose of oral prednisolone. Laboratory pancreatic alterations appear to be induced within days after pulse corticosteroid administration in a dose-dependent manner: less than 25 mg of oral prednisolone may be below threshold to alter the pancreatic enzyme level.
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.